Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 362, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 22, 2008, 7:42 PM EDT for Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 93 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 7:42 PM EDT (23:42 UTC)
- Expired
- Jul 22, 2008, 9:15 PM EDT
- In force
- 93 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:59 PM EDT | TSTM WND DMG | Matoaka, WV | TREE DOWN ON RTE 11 |
| Jul 22, 8:24 PM EDT | TSTM WND DMG | Athens, WV | TREE DOWN ON RTE 20 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 222342
SVRRNK
VAC185-WVC055-230115-
/O.NEW.KRNK.SV.W.0362.080722T2342Z-080723T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 915 PM EDT.
* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTHWEST OF BOISSEVAIN...OR 6 MILES
SOUTHEAST OF WELCH...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WENONAH...
CAMP CREEK STATE PARK...
FLAT TOP...
AND DUNNS.
INTENSE RAIN...LARGE HAIL AND STRONG DAMAGING WINDS ARE LIKELY FROM
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3725 8151 3729 8140 3742 8132 3742 8129
3745 8130 3747 8128 3749 8127 3752 8121
3756 8121 3760 8115 3760 8109 3735 8085
3718 8152
TIME...MOT...LOC 2342Z 241DEG 22KT 3738 8149
$$
AMS3 follow-up statements
000
WWUS51 KRNK 230014
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT TUE JUL 22 2008
VAC185-WVC055-230115-
/O.CON.KRNK.SV.W.0362.000000T0000Z-080723T0115Z/
TAZEWELL VA-MERCER WV-
814 PM EDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR MERCER AND NORTHEASTERN TAZEWELL COUNTIES...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WENONAH...OR NEAR MATOAKA...MOVING EAST AT 31 MPH.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3725 8151 3729 8140 3742 8132 3742 8129
3745 8130 3747 8128 3749 8127 3752 8121
3756 8121 3760 8115 3760 8109 3735 8085
3718 8152
TIME...MOT...LOC 0014Z 255DEG 27KT 3746 8123
$$
AMS000
WWUS51 KRNK 230044
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 PM EDT TUE JUL 22 2008
VAC185-230054-
/O.CAN.KRNK.SV.W.0362.000000T0000Z-080723T0115Z/
TAZEWELL VA-
844 PM EDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAZEWELL COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3760 8115 3760 8109 3735 8085 3730 8106
3756 8121
TIME...MOT...LOC 0044Z 259DEG 19KT 3742 8098
$$
WVC055-230115-
/O.CON.KRNK.SV.W.0362.000000T0000Z-080723T0115Z/
MERCER WV-
844 PM EDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN MERCER COUNTY...
AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR ATHENS...OR 6 MILES NORTHEAST OF PRINCETON...MOVING EAST
AT 21 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3760 8115 3760 8109 3735 8085 3730 8106
3756 8121
TIME...MOT...LOC 0044Z 259DEG 19KT 3742 8098
$$
AMS000
WWUS51 KRNK 230114 RRA
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 PM EDT TUE JUL 22 2008
WVC055-230124-
/O.EXP.KRNK.SV.W.0362.000000T0000Z-080723T0115Z/
MERCER WV-
914 PM EDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MERCER COUNTY EXPIRES
AT 915 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3760 8115 3760 8109 3735 8085 3730 8106
3756 8121
TIME...MOT...LOC 0114Z 259DEG 19KT 3745 8078
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:39 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 22, 7:39 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 739 PM EDT TUE JUL 22 2008 .SYNOPSIS... A DECENT COLD FRONT FOR THIS TIME OF YEAR WILL CROSS THE OHIO VALLEY AND MIDDLE ATLANTIC WEDNESDAY AND WEDNESDAY NIGHT. THE BOUNDARY WILL SLOW DOWN SOMEWHAT AS IT APPROACHES SOUTHSIDE VIRGINIA AND THE EAST COAST. A REINFORCING SHOT OF COOLER AND DRIER AIR ARRIVES INTO NEXT WEEK...BEHIND ANOTHER COLD FRONT THIS WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AREA REMAINS CONVECTION FREE ATTM IN THE WAKE OF THE EARLIER OUTFLOW/PASSING MCS AND ONLY WEAK INSTABILITY GIVEN DELAY IN INSOLATION. WITH THE ACTUAL COLD FRONT STILL IN THE OHIO VALLEY WILL HAVE TO WAIT FOR ANOTHER IMPULSE TO RIDE UNDER THE UPPER TROF THIS EVENING AND INTO WV BY MIDNIGHT. MODELS JUMP ON THIS FEATURE AS WELL AS THE LEAD OUTFLOW AND IGNITE SHRA/TSRA OVER THE NW THIS EVENING BEFORE DIMINISHING OVERNIGHT. STILL IFFY AS TO COVERAGE WITH THIS S/W AND HOW FAR EAST ANY SHRA MIGHT MAKE IT. THUS ONLY BOOSTING POPS SLIGHTLY TO LOW LIKELYS NW AND CHANCE TO SLIGHT POPS ELSW THIS EVENING. NEXT ROUND OF SHRA LOOKS TO BE MORE ALIGNED WITH THE ACTUAL COLD FRONT TO THE NW LATER TONIGHT WHICH SHOULD ALLOW A DECREASE IN POPS OVERNIGHT. AGAIN WENT WITH A PERSISTENCE LOW TEMP FORECAST MORE IN LINE WITH THE WARMER MET MOS. UPPER TROF WILL FINALLY START TO PIVOT SE WED WITH THE COLD FRONT SLIDING EAST POSSIBLY REACHING THE PIEDMONT LATE IN THE DAY. HOWEVER MODEL TIMING WITH THE FRONT AND BAND OF PREFRONTAL DEEP RH IN QUESTION BUT CRITICAL TO THE DEGREE OF POTENTIAL SEVERE. FOR NOW WILL LEAN IN THE DIRECTION OF THE SLOWER MORE UNSTABLE GFS/CANADIAN SOLNS BUT NOT AS AGGRESSIVE WITH THE CONVECTION. GIVEN MORE HEATING...FORECAST ROABS SHOW INVERTED V TYPE PROFILE ESPCLY EAST WHERE EXPECT MORE HEATING. OTRW WILL KEEP GOING LIKELY/CAT POPS OVER THE WEST BY EARLY AFTERNOON...AND THEN EDGE HIGHER POPS EAST TOWARD THE FOOTHILLS/PIEDMONT BY EVENING. SLOW MOVEMENT PER UNIDIRECTIONAL FLOW ALSO SUPPORTS SOME HEAVY RAINFALL IF MULTICELL TSRA CLUSTERS DEVELOP. HIGH TEMPS TRICKY PENDING TIMING OF CLOUDS/SHRA SO PLAYED CLOSER TO THE COOLER MOS WITH 70S/LOW 80S FAR WEST...AND 85-90 EAST FOR NOW. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WEDNESDAY COULD FEATURE STRNG TO SVR STORMS WITH ANOMALOUS UPPER TROUGH AND COLD FRONT APPROACHING. THIS FRONTAL PASSAGE RESEMBLES MORE OF A SPRING/FALL EVENT AS OPPOSED TO A SUMMERTIME EVENT. SHWS/TSTMS SHOULD END QUICKLY BEHIND THE FRONT WED NIGHT WITH SKIES CLEARING QUICKLY. THE NAM SEEMS TO BE SHOWING ITS BIAS BEING TOO DEEP AND STRONG WITH VORT MAXES...PLUNGING THE MAIN WAVE MUCH FARTHER SOUTH THAN THE GFS. WAS A LITTLE CONCERNED THAT ADDITIONAL SHWS MAY DEVELOP BEHIND FRONT...BUT AIR IS LIKELY TOO DRY FOR THIS TO OCCUR. WITH DEWPOINTS MIXING OUT THURS AFTERNOON...AND HIGH PRESSURE OVERHEAD THURS NIGHT...MIN T COULD FALL TO OR BELOW GUIDANCE MOST SPOTS. ALTHOUGH FRONT IS STRONG FOR THIS TIME OF YEAR...IT MAY STALL OUT JUST CLOSE ENOUGH FOR A SHWS OR STORMS TO DEVELOP IN THE EXTREME SE CWA THURS...BUT A BETTER CHC ON FRIDAY WITH INSTABILITY AND H7 MOISTURE BUILDING BACK NORTH FOR THE SAME AREA...ALTHOUGH THE OP GFS LIKELY IS OVERDONE WITH COVERAGE FRIDAY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... UPPER TROUGH OVER THE EAST WILL SLOWLY DEEPEN AND STRENGTHEN OVER THE NEXT SEVERAL DAYS...EVENTUALLY DISPLACING THE HEAT AND HUMIDITY AT LEAST FROM THE NW HALF OF THE CWA BY EARLY NEXT WEEK. WHILE THIS OCCURS...SHWS/TSTORMS SHOULD DEVELOP AHEAD OF IT THIS WEEKEND. A PREFRONTAL TROUGH WILL PASS THROUGH ON SATURDAY FIRST...WITH POSSIBLY MORE NUMEROUS SHOWERS AND STORMS ON SUNDAY WHEN THE COLD FRONT CROSSES. ALTHOUGH MANY COLD FRONTS HAVE PERISHED BEFORE CLEARING THE NC/VA BORDER...IF SOME OF THE LR MODELS VERIFY IN REGARDS TO THE AMPLITUDE OF THE UPPER RIDGE THROUGH SOUTH CENTRAL CANADA...THIS FRONT MAY ACTUALLY PASS FAR ENOUGH SOUTH TO BRING A NICE STRING OF NORMAL OR SLIGHTLY BELOW NORMAL TEMPS...AND DRY CONDITIONS FOR MUCH OF NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT WITH MVFR/IFR IN CLOUDS AND RAIN. AREAS OF IFR/MVFR FOG ARE ALSO POSSIBLE ESPCLY VALLEYS WHERE EARLIER RAINFALL OCCURRED. OTRW MAINLY VFR INTO TONIGHT OUTSIDE CONVECTION. COLD FRONT DROPS IN FROM THE NW WEDNESDAY WITH ONGOING SHRA/TSRA BAND OR QUICK REDEVELOPMENT OF CONVECTION LIKELY TAKING PLACE FROM WEST TO EAST. MAY INCLUDE SOME PREVAILING VSBY REDUCTION IN SE WVA IN THE MORNING OTRW RUNNING WITH CB MENTION BY MIDDAY FAR WEST. ADDED THUNDERSTORMS AFTER 18Z FOR MOST TAF LOCATIONS. CONVECTION LIKELY TO LINGER INTO WED EVENING AS THE FRONT MOVES THROUGH WITH DRYING CONDITIONS ON THU UNDER WEAK HIGH PRESSURE. THIS SHOULD ALSO KEEP VFR CONDITIONS ONGOING INTO LATE WEEK BEFORE ANOTHER COLD FRONT ARRIVES WITH ADDITIONAL SHOWERS AND STORMS BY SAT OR SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/RCS NEAR TERM...JH SHORT TERM...KM LONG TERM...KM AVIATION...JH/KK
Hazardous weather outlook, Jul 22, 4:30 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 430 PM EDT TUE JUL 22 2008 NCZ001>003-018>020-VAZ007-009>017-WVZ042>045-232030- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-MERCER-SUMMERS- MONROE-GREENBRIER- 430 PM EDT TUE JUL 22 2008 ...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH UNTIL 1100 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS EVENING. NCZ004>006-VAZ018>020-022>024-032>035-043>047-058-059-232030- STOKES-ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 430 PM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS EVENING.
In the hours before
Local storm report, Jul 22, 6:07 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 3 NNW BAYNES 36.31N 79.32W
07/22/2008 E0.75 INCH CASWELL NC LAW ENFORCEMENT
&&
JJACKSONLocal storm report, Jul 22, 6:08 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG MONTVALE 37.38N 79.73W
07/22/2008 BEDFORD VA TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
KKOSTURALocal storm report, Jul 22, 7:20 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 6 N THAXTON 37.44N 79.63W
07/22/2008 M0.75 INCH BEDFORD VA PUBLIC
AT PEAKS OF OTTER
0708 PM HAIL 5 N THAXTON 37.42N 79.63W
07/22/2008 M0.88 INCH BEDFORD VA PUBLIC
ROUTE 43 BASE OF PEAKS OF OTTER
0715 PM HAIL 2 E DANVILLE CITY 36.58N 79.38W
07/22/2008 E0.88 INCH PITTSYLVANIA VA TRAINED SPOTTER
&&
CACCIAPAGLIAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:41 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 47 min |
| Jul 22, 8:19 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Lexington | 38 min |
| Jul 22, 5:34 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 56 min |
| Jul 22, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 52 min |
| Jul 22, 6:47 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 58 min |
| Jul 22, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 53 min |
| Jul 22, 6:59 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 61 min |
| Jul 22, 7:13 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 30 min |
| Jul 22, 7:34 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 56 min |
| Jul 22, 7:44 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 61 min |
| Jul 22, 7:47 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 75 min |
| Jul 22, 7:54 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 66 min |
| Jul 22, 7:57 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.